Alert archive / Indiana / Gale Warnings in 2017

Gale Warning 5, NWS Northern Indiana

March 5, 2017

NWS Northern Indiana issued this gale warning at Mar 5, 2017, 3:37 PM EST. It took effect at Mar 6, 2017, 10:00 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2017, 3:37 PM EST (20:37 UTC)
In effect from
Mar 6, 2017, 10:00 AM EST
Expired
Mar 7, 2017, 4:00 AM EST
In force
18 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

942 
WHUS73 KIWX 052037
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 PM EST SUN MAR 5 2017

LMZ043-046-060445-
/O.EXT.KIWX.SC.Y.0016.000000T0000Z-170306T1500Z/
/O.UPG.KIWX.GL.A.0005.170306T1200Z-170307T1200Z/
/O.NEW.KIWX.GL.W.0005.170306T1500Z-170307T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
337 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST MONDAY...
...GALE WARNING IN EFFECT FROM 10 AM MONDAY TO 4 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 4 AM EST
TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM
EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH 10 TO 20 KNOTS GUSTING TO 25 KNOTS TONIGHT,
  INCREASING TO 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES MONDAY,
  THEN VEERING SOUTHWEST MONDAY NIGHT. 

* WAVES: 1 TO 3 FEET BUILDING TO 3 TO 6 FEET BY MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
060 
WHUS73 KIWX 060303
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1003 PM EST SUN MAR 5 2017

LMZ043-046-061100-
/O.CON.KIWX.SC.Y.0016.000000T0000Z-170306T1500Z/
/O.CON.KIWX.GL.W.0005.170306T1500Z-170307T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1003 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO 4 AM EST
TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO 4 AM EST
TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY. 

* WINDS: SOUTH 15 TO 20 KNOTS GUSTING TO 25 KNOTS TONIGHT, 
INCREASING TO 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES MONDAY,
THEN VEERING SOUTHWEST MONDAY NIGHT. 

* WAVES: 2 TO 4 FEET BUILDING TO 3 TO 6 FEET BY MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
865 
WHUS73 KIWX 060855
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 AM EST MON MAR 6 2017

LMZ043-046-061700-
/O.CON.KIWX.SC.Y.0016.000000T0000Z-170306T1500Z/
/O.CON.KIWX.GL.W.0005.170306T1500Z-170307T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
355 AM EST MON MAR 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM
EST THIS MORNING. 

* WINDS: SOUTH WINDS INCREASING TO 20 TO 25 KNOTS WITH GUSTS TO 40
  KNOT GALES THIS AFTERNOON AND VEERING SOUTHWEST TONIGHT.

* WAVES: 3 TO 5 FEET BUILDING TO 5 TO 8 FEET BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
352 
WHUS73 KIWX 061526
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1026 AM EST MON MAR 6 2017

LMZ043-046-062330-
/O.EXP.KIWX.SC.Y.0016.000000T0000Z-170306T1500Z/
/O.CON.KIWX.GL.W.0005.000000T0000Z-170307T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1026 AM EST MON MAR 6 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING
REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. 

* WINDS: SOUTH WINDS INCREASING TO 20 TO 25 KNOTS WITH GUSTS TO 
  40 KNOT GALES THIS AFTERNOON AND VEERING SOUTHWEST TONIGHT. 

* WAVES: 3 TO 6 FEET BUILDING TO 5 TO 8 FEET BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

&&


$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
425 
WHUS73 KIWX 062044
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
344 PM EST MON MAR 6 2017

LMZ043-046-070445-
/O.CON.KIWX.GL.W.0005.000000T0000Z-170307T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
344 PM EST MON MAR 6 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. 

* WINDS: SOUTH WINDS TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES
  VEERING SOUTHWEST. 

* WAVES: 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
326 
WHUS73 KIWX 070253
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
953 PM EST MON MAR 6 2017

LMZ043-046-070900-
/O.CON.KIWX.GL.W.0005.000000T0000Z-170307T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
953 PM EST MON MAR 6 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. 

* WINDS: SOUTHWEST WINDS TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES 
VEERING SOUTHWEST. 

* WAVES: 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Mar 5, 3:00 PM EST, 37 minutes earlier.

Area forecast discussion, Mar 5, 3:00 PM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
300 PM EST Sun Mar 5 2017

.SYNOPSIS...
Issued at 300 PM EST Sun Mar 5 2017

Mild and cloudy conditions are expected tonight into Monday with
lows in the 40s tonight and highs near 60 degrees Monday. A warm
front may also bring a few showers to the region on Monday, best
chances in the afternoon into northeast Indiana and northwest
Ohio. Winds will pick up tomorrow with gusts up to 35 mph
possible. Showers and perhaps a few thunderstorms will accompany
a strong cold front later Monday night into early Tuesday, with
breezy and cooler conditions to follow for the middle of the week.

&&

.SHORT TERM...(This Evening through Tuesday)
Issued at 300 PM EST Sun Mar 5 2017

Tonight through Monday night will feature very mild temperatures as
south-southwest flow ramps up in between high pressure along the
East Coast and a deepening cyclone lifting northeast into the
Northern Plains tomorrow...and to near the Manitoba/Ontario
border by early Tuesday. The leading edge of return moisture will
fold into the region tonight into Monday morning bringing an
increase in cloud cover and possibly a few sprinkles to mainly
northern portions of the region. Deeper moisture associated with a
subtle upper level wave on nose of strong low level jet core then
provides better chances for light rain showers to mainly our ne
IN/nw OH zones by Monday afternoon. Breezy otherwise on Monday
with rather stable profile hopefully holding gusts below advisory
criteria (45 mph or higher).

Trailing cold front on leading edge of height falls swings through
later Monday night into early Tuesday. A period of heavier rain and
perhaps some embedded thunder continues to look likely given ample
moisture and divergence aloft. Pronounced dry slot should then
afford a quick clearing trend and somewhat breezy conditions post-
frontal on Tuesday as cold advection holds temperatures nearly
steady in the low-mid 50s.

&&

.LONG TERM...(Tuesday Night through Sunday)
Issued at 300 PM EST Sun Mar 5 2017

Tuesday night into Wednesday will feature cooler/dry/breezy
conditions as secondary trough axis swings through. Could see an
increase in clouds into our far northern zones during this time as
wrap around moisture clips the lower Great Lakes region.

A flatter west-northwest flow regime then sets up for the second
half of the week into next weekend with models continuing to
struggle with timing of shortwaves in this fast flow. The result
is a very low confidence forecast as baroclinic zone lies out
near the local area with several opportunties for rain/snow and
large temp differences over a short distance. If there is a trend
in the last several model cycles it is for a farther south
(colder) look with Friday night-Saturday the best opportunity for
rain and snow.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1204 PM EST Sun Mar 5 2017

Moisture will advect back into the area during this taf period as
a cdfnt approaches from the Plains. VFR conditions will lower to
mvfr tonight and cont Monday. Strong s-sw llj ahead of the front
will result in sgfnt llws overnight and early Mon.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 10 AM EST Monday for LMZ043-046.

     Gale Warning from 10 AM Monday to 4 AM EST Tuesday for LMZ043-
     046.

&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...JT

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 5, 3:48 AM EST, 11 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
348 AM EST Sun Mar 5 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-060900-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
348 AM EST Sun Mar 5 2017 /248 AM CST Sun Mar 5 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance for thunderstorms Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-060900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
348 AM EST Sun Mar 5 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

A small craft advisory is in effect today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A gale watch is in effect for Monday and Monday night as strong
south to southwest winds are expected. Strong west to northwest
winds are expected late Tuesday night and Wednesday with possible
gale force winds during this period.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

Gale Warnings in Indiana, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.